Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 6, NWS Midland/Odessa, TX

February 20, 201318 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Feb 20, 2013, 3:22 PM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 21, 2013, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2013, 3:22 PM CST (21:22 UTC)
In effect from
Feb 21, 2013, 11:00 AM CST
Expired
Feb 21, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
932 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WWUS74 KMAF 202122
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CST WED FEB 20 2013

...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE DAVIS
MOUNTAINS ABOVE 6000 FEET...

...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST THURSDAY
FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...
VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU....

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST
U.S. TONIGHT TO WESTERN OKLAHOMA BY THURSDAY AFTERNOON. IN ADVANCE 
OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE TONIGHT OVER THE GUADALUPE 
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. STRONG WINDS WILL
CONTINUE DURING THE DAY THURSDAY IN THESE AREAS AS THE STORM SYSTEM
PASSES BY TO THE NORTH. VERY WINDY CONDITIONS WILL ALSO DEVELOP LATE 
THURSDAY MORNING THROUGH THURSDAY AFTERNOON ACROSS THE SOUTHEAST 
NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS.

NMZ028-TXZ057-080-211200-
/O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/
/O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...MARFA
322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...
...WIND ADVISORY IS CANCELLED FOR TONIGHT...


* EVENT...VERY WINDY CONDITIONS.

* TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ081-202230-
/O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/
BIG BEND AREA-
INCLUDING THE CITIES OF...BIG BEND NP...MARATHON
322 PM CST WED FEB 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL CRITERIA TONIGHT. 
WEST WINDS OF 15 TO 30 MPH ARE EXPECTED OVERNIGHT.

$$

NMZ027-TXZ258-211200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
222 PM MST WED FEB 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...THROUGH 5 PM MST THURSDAY.

* WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

&&

$$

TXZ074-211200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
322 PM CST WED FEB 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* EVENT...HIGH WINDS ABOVE 6000 FEET.

* TIMING...THROUGH 6 PM CST THURSDAY.

* WINDS... WEST TO SOUTHWEST 30 TO 40 MPH. GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-211200-
/O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...


* EVENT...VERY WINDY CONDITIONS.

* TIMING...11 AM CST TO 6 PM CST THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
280 
WWUS74 KMAF 211123
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 AM CST THU FEB 21 2013

...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT THROUGH THIS AFTERNOON FOR THE
DAVIS MOUNTAINS ABOVE 6000 FEET...

...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST TODAY
FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...
VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU....

.A STRONG UPPER LEVEL STORM SYSTEM CURRENTLY OVER THE REGION IS 
CAUSING GUSTY WINDS ACROSS THE AREA AS HIGH MID LEVEL WINDS MIX
DOWN TO THE SURFACE.  SOUTHWEST WINDS ARE STRONG OVER THE GUADALUPE
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. VERY WINDY 
CONDITIONS WILL ALSO DEVELOP LATE THIS MORNING THROUGH THIS AFTERNOON 
ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF 
WEST TEXAS.

NMZ027-TXZ074-258-212200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
523 AM CST THU FEB 21 2013 /423 AM MST THU FEB 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...THROUGH 5 PM MST TODAY.

* WINDS...WEST 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-
212200-
/O.CON.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA
523 AM CST THU FEB 21 2013 /423 AM MST THU FEB 21 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/
THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING...

* EVENT...VERY WINDY CONDITIONS.

* TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
177 
WWUS74 KMAF 212041
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CST THU FEB 21 2013

...HIGH WIND WARNING IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT THROUGH LATE THIS AFTERNOON FOR THE
DAVIS MOUNTAINS ABOVE 6000 FEET...

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST TODAY FOR MUCH OF THE
PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS... VAN HORN HIGHWAY 54
CORRIDOR...TRANS PECOS AND MARFA PLATEAU....

.A STRONG UPPER LEVEL STORM SYSTEM OVER THE SOUTHERN PLAINS IS
CAUSING GUSTY WINDS ACROSS THE AREA AS HIGH MID LEVEL WINDS MIX
DOWN TO THE SURFACE. WEST WINDS ARE STRONG OVER THE GUADALUPE
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. VERY WINDY
CONDITIONS WILL ALSO CONTINUE LATE THIS AFTERNOON ACROSS THE
SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST
TEXAS.

NMZ027-TXZ074-258-220000-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
241 PM CST THU FEB 21 2013 /141 PM MST THU FEB 21 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...THROUGH 5 PM MST TODAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-080-
220000-
/O.CON.KMAF.WI.Y.0006.000000T0000Z-130222T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...
MARFA
241 PM CST THU FEB 21 2013 /141 PM MST THU FEB 21 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS.

* TIMING...UNTIL 6 PM CST THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:36 PM CST, 46 minutes earlier.

Area forecast discussion, Feb 20, 2:36 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CST WED FEB 20 2013

.DISCUSSION...
POTENT UPPER LEVEL LOW OVER SOUTHWEST ARIZONA WILL GET BUMPED EAST
TOWARD EASTERN NEW MEXICO BY THURSDAY MORNING AS THE NEXT MAJOR
PACIFIC SHORTWAVE MOVES ONSHORE. THE DRYLINE AND THEN THE COLD FRONT
WILL SHARPEN AND BEGIN TO MOVE EAST THIS EVENING AS THE UPPER LOW
CONTINUES TO MOVE TOWARD THE FORECAST AREA OVERNIGHT. EAST OF THE
DRYLINE/COLD FRONT ISOLATED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS MAINLY THE PERMIAN BASIN AFTER DARK AS LARGE SCALE
LIFT ASSOCIATED WITH THE STRONG UPPER LEVEL JET INCREASES
SIGNIFICANTLY. A FEW STORMS COULD BE STRONG TO POSSIBLY SEVERE ACROSS
THE NORTHERN AND EASTERN PERMIAN BASIN GIVEN THE MAGNITUDE OF THE
FORCING AND IMPRESSIVE SHEAR. IT WILL BECOME BREEZY TO WINDY
BEHIND THE PACIFIC FRONT TONIGHT WITH HIGH WINDS EXPECTED IN THE
GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET AS THE
WIND FIELDS INCREASE THROUGH THE COLUMN WITH A SHARP SURFACE
PRESSURE GRADIENT DEVELOPING. THE UPPER LOW WILL PASS NORTH OF THE
REGION ACROSS THE PANHANDLES THURSDAY WITH A DECENT PRESSURE
GRADIENT IN PLACE. WILL CONTINUE THE HIGH WIND WARNING
FOR THE MOUNTAINS AND WILL ISSUE A WIND ADVISORY FOR MUCH OF
THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS AND INCLUDING
THE MARFA PLATEAU AND VAN HORN HIGHWAY 54 CORRIDOR. LEANED MORE
TOWARD THE WARMER AND DRIER NAM WITH STRONG DOWNSLOPE FLOW AND
ABUNDANT SUNSHINE EXPECTED.

THE NEXT COUPLE OF UPPER LEVEL TROUGHS WILL APPROACH THE FORECAST
AREA FROM THE WEST FRIDAY THROUGH NEXT MONDAY. THESE TROUGHS
WILL FORCE ANOTHER SURFACE LEE TROUGH TO DEVELOP. THESE TROUGHS WILL
HELP KEEP TEMPERATURES TO REMAIN MAINLY ABOVE NORMAL THROUGH THE
WEEKEND AND EARLY NEXT WEEK DUE TO DOWNSLOPE FLOW AND DECENT
SUNSHINE. WINDY CONDITIONS WILL CONTINUE IN THE MOUNTAINS AND HIGH
WINDS ARE POSSIBLE SOME PERIODS IN THE GUADALUPE MOUNTAINS
ESPECIALLY WITH THE MUCH STRONGER PROGGED SECOND UPPER LEVEL
SYSTEM. LATER SHIFTS WILL NEED TO MONITOR. A THIRD UPPER LEVEL
SYSTEM IS FORECAST TO APPROACH NEXT TUESDAY AND WEDNESDAY WITH
MORE WIND POSSIBLE.

&&

.FIRE WEATHER...
S SKIES CLEAR FROM WEST TO EAST RH VALUES WILL CONTINUE TO FALL
THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING.  MINIMUM RH
VALUES OF 15 PERCENT OR LESS ARE EXPECTED THIS EVENING ACROSS PARTS
OF THE WEST.  THIS WILL COMBINE WITH 20FT WINDS OF 20 MPH AND HIGH
FIRE DANGER.  A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7PM CST
FOR THE DAVIS MOUNTAINS... THE UPPER TRANS PECOS... AND MARFA
PLATEAU.  A PACIFIC FRONT WILL SWEEP THROUGH OVERNIGHT BRINGING
GUSTY AND DRY CONDITIONS TO THE AREA.  A FIRE WX WATCH IS IN EFFECT
THURSDAY FOR SOUTHEAST NEW MEXICO... THE TRANS PECOS... AND MUCH OF
THE PERMIAN BASIN.  NEAR CRITICAL FIRE WX CONDITIONS MAY CONTINUE
INTO FRIDAY ALONG AND WEST OF THE PECOS RIVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 40  65  28  61  /  30   0   0   0
BIG SPRING TX              41  65  29  62  /  60   0   0   0
CARLSBAD NM                37  65  29  64  /   0   0   0   0
DRYDEN TX                  45  69  37  73  /  20   0   0   0
FORT STOCKTON TX           41  63  36  69  /   0   0   0   0
GUADALUPE PASS TX          28  50  30  55  /   0   0   0   0
HOBBS NM                   39  61  28  55  /  20   0   0   0
MARFA TX                   27  56  20  59  /   0   0   0   0
MIDLAND INTL AIRPORT TX    40  66  28  61  /  30   0   0   0
ODESSA TX                  37  63  27  61  /  30   0   0   0
WINK TX                    38  66  30  66  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 10 AM TO 5 PM MST THURSDAY FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 5 PM MST THURSDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...
     LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY
     AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
     LOVING...MARTIN...MIDLAND...PECOS...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...UPTON...WARD...WINKLER.

     WIND ADVISORY FROM 11 AM TO 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...REEVES
     COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 5 PM MST THURSDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

     HIGH WIND WARNING UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES... DAVIS/APACHE MOUNTAINS AREA.

&&

72/12
Hazardous weather outlook, Feb 20, 2:05 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
205 PM CST WED FEB 20 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-212015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
205 PM CST WED FEB 20 2013 /105 PM MST WED FEB 20 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS
THE PERMIAN BASIN. SOME OF THESE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WIND... ESPECIALLY OVER THE NORTHEAST
PERMIAN BASIN. HIGH WINDS CAN ALSO BE EXPECTED ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS... A HIGH WIND WARNING IS IN EFFECT.
DRY AND WINDY CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING FROM
ORLA TO THE BIG BEND... A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
THURSDAY WITH A HIGH WIND WARNING IN EFFECT. WINDY CONDITIONS CAN
ALSO BE EXPECTED ACROSS MOST OF THE PLAINS THURSDAY WITH A WIND
ADVISORY IN EFFECT. MORE CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS MUCH OF THE PERMIAN
BASIN... THE TRANS PECOS... AND THE SOUTHEAST NEW MEXICO PLAINS. A
FIRE WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE TONIGHT GENERALLY EAST
OF A LAMESA TO BIG LAKE LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:38 PM CSTWind AdvisoryMAF21 hr
Feb 20, 5:48 AM CSTHigh Wind WarningMAF30 days

Nearby

Wind Advisories in Texas, 2013Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.